CSN Login
Members Online: 7

You are here

Chemo side effect

claud1951's picture
claud1951
Posts: 429
Joined: Jun 2007

Hello all,
I'm having another side effect and wanted to know if anyone has had this.

I am on Camptosar/Irinotecan (IV) and the 5FU/LV pump.
My tongue feels like it's swollen all the time and sore. Like when you bite your tongue or burn it. I've been on this treatment now for 3 treatments.

I know that Xelode can cause foot/mouth problem and I went off of that.

Thanks for all of your help!

Claudia

kmygil
Posts: 881
Joined: Feb 2007

Hi Claudia,

I'm sorry, but I can't offer any info on your side effect. I just wanted to let you know that we're not ignoring you, just at a loss. The only mouth problem I had was thrush during & after my last 4 treatments. It reappeared after this last surgery, but has cleared up again. I hope someone can give you more info on your problem.

Take care,
Kirsten

claud1951's picture
claud1951
Posts: 429
Joined: Jun 2007

Thanks Kirsten.
I did look futher (which I should have done in the first place) and found that the 5FU is the one that can cause sores of the tongue and mouth.

Claudia

mrsriderman
Posts: 48
Joined: Aug 2007

I am 2 treatments in and i just got lidocain80 swish(flavored grape) ,brush after eveymeal, drink only water and rinse my mouth allot. i also keep to room temp foods and water.(no salt or foods with acid) so far so good-- good luck with yours lisa

feliciann
Posts: 2
Joined: Apr 2007

Hello
I am on camptosar and 5fu/lu .. I was getting sores in my mouth until 2 treatments ago when my husband read an article http://www.mayoclinic.com/health/mouth-sores/CA00054 that said if you suck on ice chips while the 5fu is being pushed the ice will cause constrictions of the blood vessels in the tongue and not allow the chemo to reach the tongue.. it has worked for me.
Deglycyrrhizinated licorice (DGL) is another trick we found, it is a natural remedy for mouth sores. It comes in tablet form but very easy to grind down I mix 2 ground tablets in water and swish and spit 2x a day this also helps It has made a great difference as I can taste foods
I also would like to thank you all for all the encouragement and positive outlook you all have you are all my heros
Felicia

Subscribe to Comments for "Chemo side effect"